| Model Number |
DWP1363 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
09/14/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
The poly became disassociated with the stem.We revised the patient, implanting a new stem spacer, and new poly.
Additional Manufacturer Narrative
The device is currently being returned.If additional information becomes available, it will be provided in a supplemental report.
Additional Manufacturer Narrative
Correction d4 lot, the reported event could not be confirmed.The device was returned for evaluation and functional testing could not confirm the alleged failure mode as the device was found to function as intended.The device inspection revealed the following: visual inspection: a visual inspection revealed the returned poly insert (dwp1363) exhibits a slightly deformed metal ring that circumvents the device.There are gouges and scratches to the poly as well.Discussions with the r&d engineer during review of similar previous complaints revealed, ¿the bent nature of the ring typically indicates that the device was impacted without first applying thumb pressure to the poly.This thumb pressure is prescribed per the technique and helps to center the locking ring.¿ functional inspection: a functional test was performed with the returned complaint device in our split fixture.The device seated in the fixture without issue by following the surgical technique 1-2 impactions after applying some thumb pressure to the returned device.A review of the device history for the reported lot did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on analysis of the returned component and provided information, the root cause was attributed to a user related issue.The most likely cause of the reported difficulty is due to the user not applying thumb pressure to the polyethylene component prior to impaction.The surgical technique instructs the user to ¿apply hand pressure to begin to engage the locking mechanism.¿ if any additional information is provided, the investigation will be reassessed.
Event or Problem Description
The poly became disassocaited with the stem.We revised the patient, implanting a new stem spacer, and new poly.